Alert archive / California / Special Weather Statements in 2015

Special Weather Statement, NWS Sacramento, CA

February 8, 2015Calaveras County, California

NWS Sacramento, CA issued this special weather statement at Feb 8, 2015, 7:48 PM PST for Calaveras County, California. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 8, 2015, 7:48 PM PST (03:48 UTC)
Expired
Feb 8, 2015, 8:30 PM PST
In force
42 min
Issued by
NWS Sacramento, CA

County Calaveras County, CA

The radar

The Sacramento radar (KDAX), 127 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 3.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2015-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2015-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

258 
WWUS86 KSTO 090348
SPSSTO

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
748 PM PST SUN FEB 8 2015

CAZ067-069-090430-
MOTHERLODE CA-WEST SLOPE NORTHERN SIERRA NEVADA CA-
748 PM PST SUN FEB 8 2015

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN CALAVERAS COUNTY IN CENTRAL CALIFORNIA
  EAST CENTRAL AMADOR COUNTY IN CENTRAL CALIFORNIA
  EXTREME SOUTH CENTRAL EL DORADO COUNTY IN CENTRAL CALIFORNIA
  SOUTHWESTERN ALPINE COUNTY IN CENTRAL CALIFORNIA
  NORTH CENTRAL TUOLUMNE COUNTY IN CENTRAL CALIFORNIA

UNTIL 830 PM PST

AT 747 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LILY GAP TO
CALAVERAS BIG TREES SP TO JUPITER..AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   SHRINER LAKE CAMPGROUND... BLACK SPRINGS... LONG BARN AND  MI-WUK
  VILLAGE...
   TAMARACK... BEAR VALLEY AND  LAKE ALPINE...

LAT...LON 3854 11998 3803 12008 3804 12024 3809 12046
      3814 12049 3858 12051
TIME...MOT...LOC 0348Z 280DEG 67KT 3840 12034 3826 12033
          3814 12031

$$

CS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this special weather statement went out at Feb 8, 3:06 PM PST, 4 hours 42 minutes earlier.

Area forecast discussion, Feb 8, 3:06 PM PST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
306 PM PST Sun Feb 8 2015

.Synopsis...
A storm system moves through the through tonight bringing heavy
rain, gusty winds and potentially severe afternoon/early evening
thunderstorms. Snow may cause travel difficulties for Sierra
passes tonight into Monday. Lingering showers Monday then drier
and warmer conditions return Tuesday.

&&

.Discussion...
Several waves of showers and thunderstorms have moved through the
region today, rotating around the offshore low pressure system as
it moves slowly toward the PacNW. This has brought widespread
beneficial precipitation to the region along with reports of minor
street flooding with some of the lines of heavier showers. So far,
the relatively fast movement of these lines has limited overall
accumulations in any one spot over a short period of time.

Radar indicates the narrow cold frontal rain band moving south and
east of the Sacramento area at mid-afternoon. Surface winds have
veered to the southwest behind this line, but it looks like it
will only be temporary as they'll likely back to the southeast
again late this afternoon.

We continue to monitor the potential for severe weather across the
Central Valley the remainder of the afternoon. Satellite imagery
shows some clearing along the west side of the Sacramento Valley
to the north of Sacramento and mid-level speed max is nosing
onshore, but the window for anything to pop is rapidly shrinking
as sunset approaches a few hours from now.

Very minor changes to snow forecast over the northern Sierra -
expect some impacts to develop at the higher elevations overnight
tonight as snow levels lower. Expect winds to increase in the
Central Valley during the evening as gradients tighten and become
more east-west oriented across the valley. Have extended the wind
advisory for the northern half of the Sacramento Valley into early
Monday as strong gradients linger.

A chance of showers and thunderstorms will linger across the
region into Monday as a final short-wave in this series moves
through, then drier weather returns Tuesday with much warmer
temperatures. Temperatures rise to well above normal levels by
Wednesday as upper level ridging builds. North to east winds
develop and will begin to dry things out. Morning fog is also
possible, especially in sheltered areas on the east side of the
Valley and over the Delta.

&&

.Extended Discussion (Thursday through Sunday)...
Medium range models similar in showing strong upper ridging over
Interior NorCal through the extended forecast period. This will
result in dry weather with above normal temperatures. Locally
gusty easterly wind possible over the West slopes of the Northern
Sierra Nevada midweek, otherwise winds over Interior NorCal will
generally be light. Areas of night and morning valley fog are
likely to occur. High temperatures in the Central Valley will be
in the 60s to mid 70s, warmest in the Northern Sacramento valley,
with mainly 50s to 60s for the foothills and mountains.

&&

.Aviation...
Areas MVFR/IFR with lcl LIFR conds thru arnd 15z Mon in the Cntrl
Vly and thru Mon aftn/eve omtns. Isold tstms poss til arnd 03z
Mon. Areas Sly sfc wnd 25G35 kts in Cntrl Vly til 12z Mon...lcly
stgr poss in Nrn Sac Vly late tngt. SWly wnd gsts to 50 kts or gtr
poss ovr hyr mtn trrn ovngt into Mon. Sn lvls lwrg ovngt to arnd
050 to 060 Mon mrng.

&&

.STO Watches/Warnings/Advisories...
winter weather advisory until 4 pm pst monday above 6500 feet in
the west slope northern sierra nevada.

flash flood watch through late tonight motherlode...west slope
northern sierra nevada.

wind advisory until midnight pst tonight carquinez strait and
delta...motherlode...northern san joaquin valley...southern
sacramento valley.

wind advisory until 6 am pst monday central sacramento valley...
northeast foothills/sacramento valley...northern sacramento
valley.

&&

In the hours before

Local storm report, Feb 8, 3:16 PM PST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
316 PM PST SUN FEB 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       2 SE OROVILLE           39.48N 121.54W
02/08/2015  E0.91 INCH       BUTTE              CA   TRAINED SPOTTER

            HEAVY RAIN DURATION 24 HOURS. OBSERVER
            LOCATION OROVILLE.

&&

NWS SACRAMENTO CA
IRIS SYSTEM
Special weather statement, Feb 8, 3:20 PM PST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
320 PM PST SUN FEB 8 2015

CAZ017-019-067-069-090000-
MOTHERLODE CA-NORTHERN SAN JOAQUIN VALLEY CA-SOUTHERN SACRAMENTO
VALLEY CA-WEST SLOPE NORTHERN SIERRA NEVADA CA-
320 PM PST SUN FEB 8 2015

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL SACRAMENTO COUNTY IN CENTRAL CALIFORNIA
  CALAVERAS COUNTY IN CENTRAL CALIFORNIA
  AMADOR COUNTY IN CENTRAL CALIFORNIA
  EAST CENTRAL PLACER COUNTY IN CENTRAL CALIFORNIA
  EL DORADO COUNTY IN CENTRAL CALIFORNIA
  EASTERN SAN JOAQUIN COUNTY IN CENTRAL CALIFORNIA
  WESTERN TUOLUMNE COUNTY IN CENTRAL CALIFORNIA
  NORTHEASTERN STANISLAUS COUNTY IN CENTRAL CALIFORNIA

UNTIL 400 PM PST

AT 312 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING NEAR FIDDLETOWN
EXTENDING SOUTHWARD TO TURLOCK..MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. SMALL HAIL MAY ALSO BE
POSSIBLE. MOTORISTS IN THESE AREAS SHOULD BE PREPARED FOR REDUCED
VISIBILITY IN HEAVY RAIN WITH PONDING OF WATER ON ROADWAYS.

LAT...LON 3740 12112 3858 12113 3911 12023 3782 12006
      3777 12013 3778 12017 3772 12032 3768 12031
TIME...MOT...LOC 2316Z 270DEG 51KT 3966 12106 3900 12106
          3866 12106

PCH
Special weather statement, Feb 8, 3:21 PM PST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
321 PM PST SUN FEB 8 2015

CAZ017-019-067-069-090000-
MOTHERLODE CA-NORTHERN SAN JOAQUIN VALLEY CA-SOUTHERN SACRAMENTO
VALLEY CA-WEST SLOPE NORTHERN SIERRA NEVADA CA-
321 PM PST SUN FEB 8 2015

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL SACRAMENTO COUNTY IN CENTRAL CALIFORNIA
  CALAVERAS COUNTY IN CENTRAL CALIFORNIA
  AMADOR COUNTY IN CENTRAL CALIFORNIA
  EAST CENTRAL PLACER COUNTY IN CENTRAL CALIFORNIA
  EL DORADO COUNTY IN CENTRAL CALIFORNIA
  EASTERN SAN JOAQUIN COUNTY IN CENTRAL CALIFORNIA
  WESTERN TUOLUMNE COUNTY IN CENTRAL CALIFORNIA
  NORTHEASTERN STANISLAUS COUNTY IN CENTRAL CALIFORNIA

UNTIL 400 PM PST

AT 312 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FIDDLETOWN
SOUTHWARD TO TURLOCK..MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. SMALL HAIL MAY ALSO BE
POSSIBLE. MOTORISTS IN THESE AREAS SHOULD BE PREPARED FOR REDUCED
VISIBILITY IN HEAVY RAIN WITH PONDING OF WATER ON ROADWAYS.

LAT...LON 3740 12112 3858 12113 3911 12023 3782 12006
      3777 12013 3778 12017 3772 12032 3768 12031
TIME...MOT...LOC 2316Z 270DEG 51KT 3966 12106 3900 12106
          3866 12106

PCH
Special weather statement, Feb 8, 4:15 PM PST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
415 PM PST SUN FEB 8 2015

CAZ019-067-069-090100-
MOTHERLODE CA-NORTHERN SAN JOAQUIN VALLEY CA-WEST SLOPE NORTHERN
SIERRA NEVADA CA-
415 PM PST SUN FEB 8 2015

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN CALAVERAS COUNTY IN CENTRAL CALIFORNIA
  EASTERN AMADOR COUNTY IN CENTRAL CALIFORNIA
  EXTREME SOUTH CENTRAL EL DORADO COUNTY IN CENTRAL CALIFORNIA
  WESTERN TUOLUMNE COUNTY IN CENTRAL CALIFORNIA
  NORTHEASTERN STANISLAUS COUNTY IN CENTRAL CALIFORNIA

UNTIL 500 PM PST

AT 413 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VOLCANO TO 7 MILES
SOUTHEAST OF SAN ANDREAS TO KEYSTONE..AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   COOKS STATION... COLUMBIA... JAMESTOWN... LILY GAP... MURPHYS...
  SONORA... SPRINGFIELD AND  TUTTLETOWN...
   ARNOLD... EAST SONORA... MOCCASIN AND  PHOENIX LAKE-CEDAR RIDGE...
   CALAVERAS BIG TREES SP AND  CEDAR RIDGE...

LAT...LON 3855 12019 3816 12014 3782 12018 3773 12061
      3809 12064 3851 12069
TIME...MOT...LOC 0014Z 266DEG 48KT 3848 12059 3815 12054
          3782 12050

CS
Local storm report, Feb 8, 4:17 PM PST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
417 PM PST SUN FEB 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HEAVY RAIN       1 SE RANCHO CORDOVA     38.58N 121.28W
02/08/2015  E0.80 INCH       SACRAMENTO         CA   TRAINED SPOTTER

            ALL FELL IN HEAVY RAIN SHOWER MID AFTERNOON:
            0.80" STORM TOTAL: 2.20: HEAVY RAIN DURATION
            24 HOURS. OBSERVER LOCATION RANCHO CORDOVA.

&&

NWS SACRAMENTO CA
IRIS SYSTEM
Special weather statement, Feb 8, 7:48 PM PST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
748 PM PST SUN FEB 8 2015

CAZ067-069-090430-
MOTHERLODE CA-WEST SLOPE NORTHERN SIERRA NEVADA CA-
748 PM PST SUN FEB 8 2015

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN CALAVERAS COUNTY IN CENTRAL CALIFORNIA
  EAST CENTRAL AMADOR COUNTY IN CENTRAL CALIFORNIA
  EXTREME SOUTH CENTRAL EL DORADO COUNTY IN CENTRAL CALIFORNIA
  SOUTHWESTERN ALPINE COUNTY IN CENTRAL CALIFORNIA
  NORTH CENTRAL TUOLUMNE COUNTY IN CENTRAL CALIFORNIA

UNTIL 830 PM PST

AT 747 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LILY GAP TO
CALAVERAS BIG TREES SP TO JUPITER..AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   SHRINER LAKE CAMPGROUND... BLACK SPRINGS... LONG BARN AND  MI-WUK
  VILLAGE...
   TAMARACK... BEAR VALLEY AND  LAKE ALPINE...

LAT...LON 3854 11998 3803 12008 3804 12024 3809 12046
      3814 12049 3858 12051
TIME...MOT...LOC 0348Z 280DEG 67KT 3840 12034 3826 12033
          3814 12031

CS

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 4:15 PM PSTSpecial Weather StatementSTOAmador, Calaveras45 min
Feb 8, 5:18 PM PSTAreal Flood WarningSTOAmador, Calaveras, Stanislaus, Tuolumne12 hr
Feb 9, 4:20 AM PSTAreal Flood AdvisorySTOShasta6 hr
Feb 9, 1:16 PM PSTSpecial Weather StatementSTOShasta59 min
Feb 9, 2:24 PM PSTSpecial Weather StatementSTOShasta51 min
Feb 9, 3:43 PM PSTSpecial Weather StatementSTOTehama47 min

Nearby

Special Weather Statements in California, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.